Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • PatrickG
    Participant
    Post count: 8

    I have noticed my Cervical Myelopathy Symptoms started after a course of an antibiotic called Minocycline.

    I have also noticed the Myelopathy Symptoms are much worse and more frequent when my doctor prescribed antibiotics including Nitrofurantoin, Ciprofloxacin and Co-Amoxyclav.

    I have seen research linking these antibiotics to Spinal Stenosis and/or Myelopathy. Some research refers to DNA Oxidative which could result in subtle changes to newly formed cells in the human body.

    Have you any idea how I can find out more about why antibiotics would have this effect and how many people may be affected?

    Donald Corenman, MD, DC
    Moderator
    Post count: 8468

    Of course there are myelopathy cases that do not involve spinal cord compression but those cases are rare. Most cases of myelopathy are caused by canal compression resulting in direct injury to the cord. I am unaware of myelopathy symptoms being caused or aggravated by antibiotics. Of course Cipro and some other floxacins can cause ligament damage, typically extremity problems but I would imagine that the spine would not be immune to that condition. Nonetheless, I have never seen spinal involvement with antibiotics.

    I did do a simple Google search and found no relation between myelopathy and antibiotics.

    Dr. Corenman

Viewing 2 posts - 1 through 2 (of 2 total)
  • You must be logged in to reply to this topic.